Discussions that mention vicodin

Pain Management board


Back when my doc's tried me on oxycontin I had to stop using it because it caused me a horrible headache ALL the time. It was a just a side effect for me due to the time release nature of the medication. I could also tell every time, or at least I felt like I could tell, it time released because I would get waves of nausea. I was told that these were side effects of my body adjusting to using a time released (and stronger) med than the vicodin I had been on before that. It may be that your body is just adjusting to the new meds again rather than it being a brand related problem. And if that is the case then the nausea and headaches should start to subside over time as your body adjusts to the newmeds. How long have you been back on the oxy? So if you find out that it is not brand related it might just be a side effect that will go away in time for you. I hope you get it figured out! I know it sucks to have one pain relieved but then end up with a new pain (the headache) AND nausea! Good luck!
I take the 7.5 lortabs and I notice a pretty big difference in the generic. When I was first on lortab, I had insurance that made my co-pay $2 for generic, $4 for name brands, so I went ahead and got the name brand. Now I have the choice of a free generic or paying in full myself for name brand, so even though it is not an expensive med, relatively speaking, I use the generic. A few months ago I realized I am getting the same medication as the people prescribed vicodin. I think vicodin is a harsher drug than lortab, as far as the headaches, nausea and feeling icky after it wears off, but I admit I have no idea why that should be so or what the differences are between vicodin and lortab in the name brands, I know name brand lortab has those little blue specks in it. If you can afford the name brand, I would choose that everytime, best of luck to you! Your friend, Fabby :wave:
Quote from tina76:
Back when my doc's tried me on oxycontin I had to stop using it because it caused me a horrible headache ALL the time. It was a just a side effect for me due to the time release nature of the medication. I could also tell every time, or at least I felt like I could tell, it time released because I would get waves of nausea. I was told that these were side effects of my body adjusting to using a time released (and stronger) med than the vicodin I had been on before that. It may be that your body is just adjusting to the new meds again rather than it being a brand related problem. And if that is the case then the nausea and headaches should start to subside over time as your body adjusts to the newmeds. How long have you been back on the oxy? So if you find out that it is not brand related it might just be a side effect that will go away in time for you. I hope you get it figured out! I know it sucks to have one pain relieved but then end up with a new pain (the headache) AND nausea! Good luck!


I just started back on the oxy about a week ago. Yeah you're right, it does suck to have one pain relieved and end up with nausea and headaches!! You maybe right about taking time for it to get into my system. I hope so, I'm gonna try it....until next month, and if it's still doing it, I'll mention it to my doc.
I have a ruptured disc in my neck, C-4/C-5 and the one beneath it is bulging. Also, have a 25% loss of my upper right extremeties due to ulnar nerve being compressed and work comp put it off for a whole year before accepting the fact that I needed surgery, even tho' 2 docs said I needed to get the operation. I also had to have carpal tunnel surgery at the same time. What was supposed to be a 1 1/2 hour surgery turned out to be a 4 hour surgery because of the severity of the compression!! But anyway, here's the meds I'm on....
Oxycontin 40mg twice a day
Neurontin 1600 mg at night time
Lortab 10mg for break thru pain
Celebrex 200 mg 1 time a day
Nexium 40 mg 1 time a day
Cymbalta 30 mg 1 tablet every morning for 7 days then 2 tablets in morning
Ambien 12.5 mg 1 at night time
Lidoderm Patch (this could be the cause of my nausea)
I had to use one of those day before yesterday and I really got sick to my stomach....and felt that way for about 2 days!! I feel fine today and I have taken my oxy and all my other meds except for the Lidoderm patch. I only put one of those on when needed for the neck aches.
Thanks for the advice!! This is a wonderful board!!
I've really had a hard time with W/C. They refused to pay for my medical bills with my other PM doc. So he stopped seeing me after 6 whole years!! Yep, just dropped me cold turkey, so I had to really watch my meds and wean myself down on my own. There aren't many PM docs where I live so I had to find another one. Thank God I did, because with me not taking my meds like I'm supposed to, my pain was getting unbearable! The doc I had before had me on these meds.......
Lortab 10 (5 a day)
Ibuprophen 600 mg as needed
Nexium
Flexaril 10mg 4 times a day
Neurontin 400 mg
So my new doc said he wasn't comfortable with me taking all that Lortab because it's not a long term pain med. And he put me back on the Oxy (previous doc had me on that about a year ago) I asked to be taken off because I didn't think my regular health insurance would pay for it and it is around $320.00 a bottle. But thank God my health insurance does pay. I have to agree, the Oxy does help so much better than the lortab!!